MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 10049998
Medical Device Problem Codes Failure to Calibrate (2440); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that the 840 ventilator generated an expir atory valve temperature out of range (oor) message and failed the flow sensor calibration.The device was available for evaluation.He service personnel (sp) inspected the ventilator, found the unit generated several background diagnostic codes and based on the codes, sp replaced the analog interface(ai) printed circuit board assembly(pcba).The unit passed all calibrations and tests as per the manufacturer's specifications at the time of service.One ai pcba was returned to medtronic for analysis.A visual inspection was carried out on the returned pcba, and no anomalies were observed.The ai pcba was attached to the test ventilator and powered up.The unit failed the analog devices test portion of power on self test(post) and reviewing the logs, it was observed that the unit generated several diagnostic codes indicating 'inspiratory pressure autozero offset failed' and 'expiratory pressure autozero offset failed'.Additionally, the unit failed multiple calibrations: flow sensor calibration, atmospheric pressure transducer calibration and exhalation valve calibration, confirming the ai pcba to be faulty.If a failure of the magnitude of the ai pcba occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient the cause of the reported event was isolated to a faulty ai pcba.The event is included in the trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that this 840 ventilator generated an expiratory valve temperature out of range (oor) message and failed the flow sensor calibration. the ventilator was not in use on a patient at the time of the reported event.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22464436
Report Number8020893-2025-00136
Device Sequence Number15477201
Product Code CBK
UDI-Device Identifier10884521181045
UDI-Public(01)10884521181045(11)231120
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10049998
Device Catalogue Number10049998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown